I would certainly not take it indefinitely, but since this is the beginning of spring allergy season, you may be getting some sinus congestion that is triggering your migraines. If the decongestants are helping you avoid migraines, there are probably other allergy reducing measures that you can take that would be helpful in reducing the dosage of the Mucinex, and then you can re-evaluate in a few weeks when pollen counts drop.View Thread
Oral narcotics are generally not regarded as an appropriate treatment for migraine, given all of the other options available, and with increased oversight by the DEA, you probably will have to expect that you will need a new treatment. That said, asking you to cut your dosage in half suddenly, after you have been on it for this long seems way too steep. It's no surprise that you are feeling miserable, and having withdrawal symptoms. Let your doctor know that you are having difficulty tapering back so quickly, and ask what you can do to make this switch more slowly, and find out what other options are available.View Thread
First, realize that migraine is actually a relatively common condition, happening in about 1 of 8 people. Many of your students who "claim" to have migraines actually do. Second, understand that migraine often appears first in the teen years (in girls with menarche) so the students who have migraine are probably not well versed in how to treat themselves effectively (unlike a student with asthma or diabetes since childhood, who has probably developed an acute episode "routine" pretty well by the time he or she reaches his or her teen years.) Work with your students' regular teachers to find out if this P.E.-related headache seems to be a pattern, and if headaches are interfering with the student's regular school performance and attendance, and encourage to student to see their physician if appropriate. Unlike with other medical issues, exercising during a migraine, while extremely unpleasant, is not going to do any serious damage to the student, so your liability is likely to be negligible (although the student's headache may actually worsen due to the exercise, causing some nausea and vomiting that may put a quick halt to the gym class for the day.)View Thread
Interesting connection, I had not thought about this. I don't have monovision contacts, but I do have monovision, and my discrepancy between my eyes was getting worse at the same time that my migraines were worsening. Anyone else?View Thread
There are a number of nutrition stores that have it, but Amazon or drugstore.com are probably the most popular. I did try it, and it did work for me, but not so well as to make up for the cost, and I and stopped it myself. Everyone's different, however, so I would still put it on the "worth trying" list.View Thread
Have you talked with your doctor about Botox for migraine relief? You might be a candidate since you are having so many migraine days per month. There are still preventative drugs that you haven't referenced above (e.g. calcium channel blockers, such as verapamil,) but it sounds like you have already failed a lot of the other standard therapies.View Thread
Actually, most migraineurs do not take narcotics anyway (except for the most severe exacerbations) so that is not a signficant barrier. You are fortunate in that some of the triptan drugs used to treat migraine are now off patent, and there are suitable generics available at a reasonable price (which was not the case only a few years ago.) Ask your doctor (or other health care professional, if you are seen in a clinic setting) about other options for pain medications: Toradol (ketorolac,) for example is a strong pain killer, but is non-narcotic, and chemically similar to ibuprofen. Ask your pharmacist if they have a self-insured discount program, or try one of the large warehouse retailers (e.g. Costco) to reduce your drug costs. Make sure you seek, and receive treatment for your migraines, as trying to "do without" is usually false economy; most people will lose more money in sick time, and reduced productivity when at work, than they will eat up in medical costs.
As far as the post-concussion syndrome goes, that is so variable that it's hard to tell how things will work out. After a MVA in '04, I also had migraines as part of the concussive symptoms. I still have more migraines today than I had pre-accident, but far less than the first couple of years afterwards. I hope that things work out for you. If the situation that caused your headaches was a liability situation, I would encourage you to speak with an attorney.View Thread
That's a pretty stiff starting dose (= 100 mg/day.) My neuro started me out at 25 mg a day and worked up. You could ask your doc if he/she would be willing to start you at a slower pace. For many people the side effects will resolve after awhile, but not for everyone. Give yourself a few (i.e. at least 3 or 4, perferably 6) months to see how things work out for you. This is a drug that works well for a lot of people so try to give it a chance. Eventually, however, you will have to decide if it's going to be worth putting up with the remaining side effects.View Thread
Altitude can definitely bring on migraines in people who are sensitive to it (myself included.) The headaches specifically related to altitude should have subsided by now, but I wonder if she is getting rebound headaches. Over-use of acetaminophen containing compounds can also cause headaches, and many new migraineurs have a tendency to use too much pain medicine. It's very easy to get into the headache/take pain medicine/get new headache/take more pain medicine spiral, and much harder to get out of it. She may want to ask her doctor about other medication options, once her imaging studies confirm no worrisome sources for her headache. BTW, wine also can be a trigger for some people, and not just red wine, although that tends to be a more common trigger.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.